MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during cardiac ablation with an octaray mapping catheter, the patient experienced a cardiac tamponade treated with pericardiocentesis and required prolonged hospitalization.During pre-mapping with the octaray mapping catheter, the patient's blood pressure decreased.Effusion was confirmed by echocardiography, and pericardiocentesis was performed, but the bleeding could not be stopped, and the blood pressure remained unstable, leading to transfer of the patient to another facility.The timing of the perforation remains unclear.Possible occurrences include during insertion into the coronary sinus (cs) or during the brockenbrough.Since the cs-ostium was wide and insertion was easy, the perforation likely occurred during brockenbrough use.The physician's opinions on the relationship between the event and the product were no comment.It was predicted to be a perforation during brockenbrough.Prolongation of hospital stay was noted.No abnormalities observed prior/during use of the product.Additional information was received on 10-jul-2025.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The physician suspected that a cardiac perforation might have occurred during transseptal puncture.The intervention provided was pericardiocentesis was performed.Then, the patient was transferred to another facility.No ablation was performed.Since the issue was related to the octaray mapping catheter, it was not related to the generator.One catheter was used.No error messages observed on biosense webster equipment during the procedure.Additional information was received on 23-jul-2025.The patient will be discharged from the hospital in this week.One transseptal site was used, transseptal puncture was performed by accusafe needle.
 
Additional Manufacturer Narrative
Additional information was received on 08-aug-2025.Cardiac perforation was only suspected and not confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 04-sep-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device 31604684l number, and no internal action was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22703208
Report Number2029046-2025-02534
Device Sequence Number21119737
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)250318(17)280317(10)31604684L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31604684L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/08/2025
09/04/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/03/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCUSAFE NEEDLE.; UNK GENERATOR.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexMale
Patient RaceAsian